Thunderstorm Wind, La Moure
- When
- August 8, 11:30 PM CST to 11:35 PM CST
- Where
- La Moure County, La Moure
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 46.350, -98.300
Tree limbs down in Lamoure.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 8, 2:15 PM CST, 9 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT MON AUG 8 2005 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... FORECAST PROBLEM IN THE SHORT TERM WILL BE PRECIPITATION CHANCES. STALLED FRONT JUST SOUTH OF THE BORDER AND NUMEROUS SHORTWAVES IN A FAST ZONAL TO NORTHWEST FLOW WILL BE THE FOCUS FOR CONVECTION. MAIN PROBLEM WILL BE TIMING ISSUES. FELT BEST BET WOULD BE TO MAKE MINIMAL CHANGES. THEREFORE ONLY SOME MINOR ADJUSTMENTS TO QPF TIMING AND PLACEMENT. TONIGHT...I RAISED POPS TO GOOD CHANCE OR LIKELY OVER SOUTHERN CWA. BOTH ETA/GFS PINPOINT THIS AREA AS BEST BET FOR QPF. CUT BACK IN THE NORTH BOTH TONIGHT AND TUESDAY. AND IN THE SOUTH I CUT POPS BACK A BIT ON TUESDAY...EXCEPT FOR LINGERING MORNING PRECIP SOUTH CENTRAL AND SOUTHEAST. DRIER NORTHWEST FLOW AND SURFACE HIGH PRESSURE SHOULD HELP MINIMIZE POP THREAT ON TUESDAY. VERY LITTLE CONFIDENCE ON TIMING PLACEMENT ISSUES BEYOND TUESDAY SO PRETTY MUCH ADJUSTED PRECIP TO BLEND WITH NEIGHBORS WHERE NEEDED...OTHERWISE LEFT POPS ALONE. TEMPERATURES STILL LOOK REASONABLE. LOWERED MAX TEMPS JUST A BIT TUESDAY THROUGH THURSDAY. .LONG TERM...FRIDAY THROUGH MONDAY NIGHT... COOL WEATHER FOR THE EXTENDED FORECAST...WITH THUNDERSTORMS FRIDAY AND SATURDAY. ON FRIDAY AND SATURDAY THE STATE IS ON THE SOUTHERN PORTION OF A LARGE H500 TROUGH WHERE THE WESTERLIES ARE QUITE STRONG ACROSS THE NORTHERN TIER OF THE CONUS. MANY FAST-MOVING ENERGY VORT CENTERS MOVING THROUGH THIS FIELD SO HAVE CHANCE OF THUNDERSTORMS BOTH DAYS. BY SUNDAY AND MONDAY THE UPPER TROUGH SHIFTS EASTWARD WITH NORTH DAKOTA ON THE SOUTHWESTERN EDGE OF THE TROUGH...AND THE STRONGEST WESTERLIES ARE MAINLY OVER THE EASTERN CONUS. SURFACE HIGH SLIDING SOUTH ALONG THE CANADIAN ROCKIES PUSHES INTO THE NORTH CENTRAL CONUS SUNDAY AND MONDAY. CONTINUED COOL BUT DRY WEATHER EXPECTED THESE TWO DAYS. HIGHS IN THE 70S AND LOWS IN THE 50S THROUGHOUT THE EXTENDED PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/JV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 403 AM CDT MON AUG 8 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090902- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 403 AM CDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A NEARLY STATIONARY FRONTAL SYSTEM FROM CENTRAL MINNESOTA WESTWARD ACROSS NORTHERN SOUTH DAKOTA INTO MONTANA WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. SOME STORMS MAY BECOME SEVERE ACROSS SOUTH CENTRAL NORTH DAKOTA LATER IN THE AFTERNOON AND CONTINUE INTO TONIGHT. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. TURNER
The Aberdeen radar (KABR), 100 km away, was scanning. The volume nearest the first event began at 05:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree limbs down in Lamoure.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470831.